Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What is the reason for liquid stools along with Chron's disease?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Just came back from Bamako, XXXXXXX (Africa) and I started to get liquid stool since Monday...More then 72 hours now. But, I am already diagnost of Crohn Disease since last Sept 2010 and taking IMURAN - Azathioprine (175mg/day). So, my immun system is lower then a normal person...I suppose. Should I stop taking the medecine for few days? No heahache or fever but just wondering if I will get to normal soon or if I will need to take antibiotics (metronidazole) again like last year...:-(
Posted Sat, 14 Apr 2012 in Chron's Disease
Answered by Dr. Poorna Chandra K.S 4 hours later

Thanks for the query.

Crohn's as you know is a remitting relapsing autoimmune disease. The relapses or the acute exacerbations may be spontaneous or precipated.

- 'Spontaneous exacerbations' reflect disease nature and usually follows the last two years pattern.
- 'Precipitated exacerbations' are secondary to
1) Infectious exacerbations - most common
2) Oppurtunistic infections secondary to immune suppression - Especially when on steroids and immunosuppression
3) Antibiotics and the resultant change in bowel flora
3) heavy metals
5) Procedures causing colonic dilation

With your history of travelling and probably eating at compromised locations a precipitated exacerbation secondary to an infection is most likely.

I encourage you to get yourself examined by a gastroenterologist. You would probably require a course of ciprofloxacin and probiotics. It is not necessary to discontinue azathioprine unless the infection turns into a systemic sepsis.

Hope I have answer is adequate and useful. Should you have any more concerns, I will be available for follow ups.

Above answer was peer-reviewed by
Follow-up: What is the reason for liquid stools along with Chron's disease? 24 hours later
I left a message to my gastroenterologist last Thursday...but, he is so busy! I am still waiting for a call and appointment. I try to drink as much as possible to avoid getting deshidrated...I am wondering if I should wait for his call or go to the emergency or familly doctor? How long an adult human body can do liquid stool because it become a real complication?
Answered by Dr. Poorna Chandra K.S 14 hours later

Thanks for the follow up.

If the number of stools are more than 5-6/day and they make you tired or dizzy you should go and XXXXXXX your GP or go to the ER.

Meanwhile use lots of fresh curd or yogurt and fibre supplement.

Hope this answers your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor